Evaluation of sub-acute changes in cardiac function after cisplatin-based combination chemotherapy for testicular cancer

R. Altena, E. C. de Haas, J. Nuver, C. A. J. Brouwer, M. P. van den Berg, A. J. Smit, A. Postma, D. Th Sleijfer, J. A. Gietema*

*Bijbehorende auteur voor dit werk

OnderzoeksoutputAcademicpeer review

35 Citaten (Scopus)
214 Downloads (Pure)

Samenvatting

Long-term cardiovascular morbidity is increasingly observed in chemotherapy-treated testicular cancer survivors, but little is known of early sub-clinical changes in cardiac function. We prospectively evaluated cardiac function in testicular cancer patients by echocardiography. Systolic (Wall Motion Score Index) and diastolic (E/A-ratio and Tissue Velocity Imaging (TVI)) parameters, and serum levels of N-Terminal pro-Brain Natriuretic Peptide (NT-proBNP) were assessed before the start of chemotherapy and 1 year later. Echocardiography data were compared with an age-matched group of healthy controls. Forty-two patients treated with bleomycin, etoposide and cisplatin were evaluated (median age 27 years, range 18-50). Systolic function and E/A-ratio did not change, whereas the median TVI decreased (12.0 vs 10.0 cm s(-1); P = 0.002). Median levels of NT-proBNP increased (5 vs 18 pmol l(-1), P = 0.034). Compared with controls, TVI before the start of chemotherapy was not significantly different. In conclusion, we found that at a median of 10 months after cisplatin-based treatment for testicular cancer, TVI decreased significantly, indicating a deterioration of diastolic cardiac function. Serum levels of NT-proBNP increased. The prognostic significance of these changes for future cardiovascular morbidity is not clear. British Journal of Cancer (2009) 100, 1861-1866. doi: 10.1038/sj.bjc.6605095 www.bjcancer.com Published online 19 May 2009 (C) 2009 Cancer Research UK

Originele taal-2English
Pagina's (van-tot)1861-1866
Aantal pagina's6
TijdschriftBritish Jounal of Cancer
Volume100
Nummer van het tijdschrift12
DOI's
StatusPublished - 9-jun.-2009

Citeer dit